Advertisement

The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol

Side Effects Of Antifungal Medications Thrush

Here's a taste of what TheBody.com has to offer on this topic:
Get the Facts
AIDS InfoNet

Candidiasis (Thrush)

The Bottom Line Candidiasis is a very common yeast (fungal) infection. The fungus normally lives in the body. It cannot be eliminated. The best way to avoid an outbreak of candidiasis is to strengthen your immune system by taking antiretroviral medications (ARVs). Most candida infections are easily treated with local therapies. In people with weakened immune systems, these infections become more persistent. Systemic anti-fungal drugs can be...
Ask the Experts

Thrush, an HIV/AIDS side effect

My son has AIDS, he gets thrush among many other things, but this is really a bad side effect. What can we do?Thank you so much for your help. God Bless you for being there to answer questions.megan...
David A. Reznik, D.D.S.

Response from David A. Reznik, D.D.S.

Grady Health System
Dear Megan:Thrush or oropharyngeal candidiasis is a common oral manifestation of HIV infection and for the most part can easily be managed by topical therapy for mild to moderate infections with agents such as Mycelex troches (clotrimazole) and... Read more »

dry mouth,thrush,PCP and anxiety

Dear Doctor:I heard that dry mouth is common in people having HIV(I don't mean under medications). I was wondering it happens at the early stage or late stage and if it is because HIV people have thrush. Is dry mouth the first step to develop...
David A. Reznik, D.D.S.

Response from David A. Reznik, D.D.S.

Grady Health System
Dry mouth or xerostomia is a symptom of HIV infection but not something that would be used as a diagnostic tool. There are many reasons why a person can present with dry mouth including some of those you mention, i.e. anxiety. Every time I lecture... Read more »

Recently stopped meds(2 weeks ago), starting to get "things", ie:(shingles, thrush, etc.)

I recently stopped meds due to, too many side effects. However, I am scared now because of the fact that I have had a breakout of shingles(w/ great dibilitating pain), on my left buttocks. I have had shingles at least 11 x's during my 20 yrs...
Benjamin Young, M.D., Ph.D.

Response from Benjamin Young, M.D., Ph.D.

Rocky Mountain CARES
Dear Dave in Rochester, In general, I wouldn't necessarily tie the discontinuation of your HIV medications with the onset of shingles-- not an absolute, but it be less usual.On the other hand, discontinuation of your preventive acyclovir can... Read more »

can vaginal thrush lead to oral thrush?

Doctor, I'm scared. I have had a yeast infection (vaginal) for over 6 years. It didn't itch, so I didn't bother much about it. I tried to get rid of it twice - very far apart - but both times it came back. I now have flat red...
David A. Reznik, D.D.S.

Response from David A. Reznik, D.D.S.

Grady Health System
Vaginal candidiasis is a common condition in the immunocompetent (HIV-) population. There are very effective therapies available for management of this condition. For people who have recurrent infections, there are ways of preventing recurrence. My... Read more »
Connect With Others

scared, confused, nightsweats, thrush-not tested

Posted by Anonymous, 1 Reply
I feel fine, thinking of testing, have present symtoms of night sweats-not heavy and some thrush- I'm so scared- Read more »

oral thrush+

Posted by Anonymous, 2 Replies
I am terrified my tongue has a white coating going towards the back of my throat and on the sides. I am convinced it's thrush, my ears was pierced 2 months ago won't heal,lost 6 pounds,got bad sinusitis, uncontrolable diaharrea, dry flaky skin. I... Read more »

Q about oral thrush

Posted by Anonymous, 2 Replies
I was wondering if some of the experts could give me some info. Is oral thrush painful? I came down with a bad throat infection a couple of days ago. Having a hard time swallowing and both my nodes are swollen and painful in my neck. Upon further... Read more »

Thrush and HIV

Posted by Anonymous, 1 Reply
My girlfriend has thrush and I'm concerned if she could have HIV. We've always practiced safe sex, but I'm still concerned. She has had a cough and has been taking antibiotics. The doc said that the medicine kills a lot of bacteria in the body... Read more »